Alert archive / California / High Surf Advisories in 2009
High Surf Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Feb 10, 2009, 3:16 AM PST. It took effect at Feb 11, 2009, 12:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:16 AM PST (11:16 UTC)
- In effect from
- Feb 11, 2009, 12:00 AM PST
- Expired
- Feb 11, 2009, 1:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 101116 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 AM PST TUE FEB 10 2009 CAZ001-110000- /O.NEW.KEKA.SU.Y.0002.090211T0800Z-090212T1100Z/ REDWOOD COAST- 316 AM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST THURSDAY. A STRONG STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE REDWOOD COASTLINE AROUND MIDNIGHT TONIGHT. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA EARLY THURSDAY MORNING. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-110000- /O.NEW.KEKA.SU.Y.0002.090211T1000Z-090212T1100Z/ MENDOCINO COAST- 316 AM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM PST THURSDAY. A STRONG STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE MENDOCINO COASTLINE AFTER MIDNIGHT. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA EARLY THURSDAY MORNING. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
2 follow-up statements
000 WHUS46 KEKA 102316 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 PM PST TUE FEB 10 2009 CAZ001-111230- /O.CON.KEKA.SU.Y.0002.090211T0800Z-090212T1100Z/ REDWOOD COAST- 316 PM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST THURSDAY... A STRONG STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE REDWOOD COASTLINE AROUND MIDNIGHT TONIGHT. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA EARLY THURSDAY MORNING. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-111230- /O.CON.KEKA.SU.Y.0002.090211T1000Z-090212T1100Z/ MENDOCINO COAST- 316 PM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM PST THURSDAY... A STRONG STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE MENDOCINO COASTLINE AFTER MIDNIGHT. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED... ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA EARLY THURSDAY MORNING. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KEKA 111141 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 AM PST WED FEB 11 2009 CAZ001-120000- /O.NEW.KEKA.SU.W.0001.090211T1900Z-090212T0500Z/ /O.EXT.KEKA.SU.Y.0002.000000T0000Z-090211T1900Z/ REDWOOD COAST- 341 AM PST WED FEB 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PST THIS EVENING. THE HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS IMPACTING THE REDWOOD COAST. THE SWELL IS EXPECTED TO PEAK NEAR 25 FEET THIS AFTERNOON. BREAKER HEIGHTS OF 28 TO 32 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL SUBSIDE DURING THE OVERNIGHT HOURS TONIGHT. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-120000- /O.NEW.KEKA.SU.W.0001.090211T2100Z-090212T0700Z/ /O.EXT.KEKA.SU.Y.0002.000000T0000Z-090211T2100Z/ MENDOCINO COAST- 341 AM PST WED FEB 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH SURF WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. THE HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS IMPACTING THE MENDOCINO COAST. THE SWELL IS EXPECTED TO PEAK NEAR 25 FEET THIS AFTERNOON. BREAKER HEIGHTS OF 28 TO 32 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL SUBSIDE DURING THE OVERNIGHT HOURS TONIGHT. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 9, 3:00 PM PST, 12 hours 16 minutes earlier.
Area forecast discussion, Feb 9, 3:00 PM PST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST MON FEB 9 2009 .SYNOPSIS...RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES OFF TO THE EAST. A STRONG WINTER STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY AND WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY...PLENTY OF OPEN CELL CU ON VISIBLE IMAGERY THIS AFTERNOON...WITH EMBEDDED SHOWERS THAT ARE DIMINISHING IN INTENSITY AND COVERAGE. SHORT WAVE RIDGING WILL ALLOW MOSTLY CLEAR SKIES OVER NIGHT PAVING THE WAY FOR ANOTHER COLD MORNING TOMORROW. SOME HIGH CIRRUS AHEAD OF THE NEXT STORM SYSTEM MAY HELP MITIGATE THE TEMPERATURES FROM BOTTOMING OUT. AS THE NEXT SYSTEM APPROACHES TOMORROW SOUTH WINDS AHEAD OF THE FRONT WILL BE QUITE GUSTY WARRANTING A GALE WARNING ACROSS THE WATERS. PRECIPITATION IN THE FORM OF RAIN SHOULD REACH THE COAST BY LATE MORNING AND THEN SPREAD EAST AND SOUTH THROUGHOUT THE REMAINDER OF THE DAY. EXPECTING THE SOUTH WIND TO HELP MIX OUT MUCH OF THE COLD AIR THAT WILL LIKELY SETTLE INTO THE INTERIOR VALLEYS KEEPING SNOW LEVELS FAIRLY HIGH PRIOR TO PRECIPITATION BEGINNING THERE. BUT AFTER MIDNIGHT AND TOWARD WEDNESDAY MORNING THE COLD AIR SHOULD BE SUFFICIENT TO DROP SNOW LEVELS DOWN TO NEAR 2000 FEET. MODEL CONSENSUS FOR QPF DURING THIS COLD PERIOD KEEPS THE REGION UNDER ADVISORY TYPE CRITERIA AT THIS TIME...THUS HAVE ISSUED SUCH. ANTICIPATING THE SHOWER ACTIVITY TO BE PERSISTENT FOR MOST OF WEDNESDAY AS WELL GIVEN THE UPPER LOW TRACKING OVER THE REGION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... UPPER TROUGH CONTINUES TO SLIDE SOUTH WEDNESDAY NIGHT INTO THURSDAY MAINTAINING SOME SHOWER ACTIVITY. A WEAK RIDGE WILL BRIEFLY MOVE OVER THE AREA ON THURSDAY FOLLOWED BY YET ANOTHER COOL PACIFIC STORM LATE THURSDAY AND FRIDAY. THIS SYSTEM APPEARS TO BE FAIRLY SIMILAR TO WEDNESDAYS WITH SNOW LEVELS AROUND 2000 FEET AND MORE SHOWER ACTIVITY. THE WET PATTERN CONTINUES INTO THE WEEKEND AS SYSTEMS LINE UP TO THE NORTHWEST. ENSEMBLE QPF CONFIRMS THE WINTERY PATTERN TO CONTINUE WELL INTO NEXT WEAK HOWEVER NO SIGNIFICANT (FLOODING TYPE) RAIN IS EXPECTED...MAINLY COLDER SYSTEMS WITH NUISANCE SNOW. && .AVIATION...ISOLATED SHOWERS WILL CONTINUE OVERNIGHT WITH VFR CONDITIONS PREVAILING. A COLD FRONT WILL BRING RAIN BACK TO THE NORTH COAST BY EARLY TUESDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE LATE TUESDAY MORNING AT THE COASTAL TAF SITES...WITH GUSTS TO 30 KTS AT ACV AND 35 KTS AT CEC EXPECTED. KL && .MARINE...WINDS WILL BECOME SOUTHERLY EARLY TUESDAY MORNING AND BECOME STRONG BY LATE MORNING AS A STRONG COLD FRONT APPROACHES THE WATERS. MODELS SHOW A SHORT-LIVED PERIOD OF GALES OVER THE NORTHERN WATERS LATE TUE MORNING THROUGH TUE AFTERNOON. THE ENP CONTINUES TO SHOW VERY LARGE LONG-PERIOD NORTHWEST SWELL REACHING THE WATERS WEDNESDAY. GIVEN THE CONSISTENCY FROM RUN-TO-RUN IN THE ENP AND THE AGREEMENT BETWEEN THE STRENGTH AND TRACK OF THE SURFACE LOW IN THE GFS AND NAM...HAVE GONE CLOSER TO THE ENP WAVE HEIGHTS AND BUMPED HEIGHTS UP A COUPLE FEET. SEAS WILL SUBSIDE THROUGH THE DAY THURSDAY. KL && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM ADVISORY ZONES 003...004...076 TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. GALE WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE MENDOCINO TO PT ARENA OUT 60 NM THROUGH SATURDAY EVENING. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM THROUGH TUESDAY MORNING. SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 10-60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 9, 5:44 AM PST, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 544 AM PST MON FEB 9 2009 CAZ001-002-101345- REDWOOD COAST-MENDOCINO COAST- 544 AM PST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SHOWER OR THUNDERSTORM CONTAINING SMALL HAIL IS POSSIBLE TODAY. CHANCES WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WILL BRING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ACCUMULATING SNOW DOWN TO 1500 FEET NORTH OF KLAMATH WILL ALSO BE POSSIBLE. ANOTHER STORM SYSTEM WILL ARRIVE THURSDAY NIGHT WITH SIMILAR WEATHER EXPECTED. THESE STORMS WILL LIKELY HAVE AN ADVERSE IMPACT ON AREA TRAVEL. IN ADDITION...BREAKING WAVES IN THE SURF ZONE ABOVE 20 FEET MAY BE POSSIBLE ON WEDNESDAY. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-101345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 544 AM PST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WILL MOVE ACROSS THE AREA STARTING TUESDAY AFTERNOON. SNOW LEVELS WILL FALL BELOW 3000 FEET ON TUESDAY NIGHT WITH SNOW ACCUMULATIONS ABOVE 3000 FEET LIKELY TO EXCEED 12 INCHES BY WEDNESDAY AFTERNOON. THESE CONDITIONS WILL ADVERSELY IMPACT AREA TRAVEL...ESPECIALLY ALONG HIGHWAYS 299 AND 36. YET ANOTHER STORM WILL BRING RAIN AND SNOW TO THE AREA ON THURSDAY NIGHT AND FRIDAY. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BK
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:47 AM PST | Hazardous Seas Warning | EKA | 47 hr | |
| Feb 10, 2:30 PM PST | Small Craft Advisory for Winds | EKA | 35 hr |
Nearby
High Surf Advisories in California, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.